Alert archive / Ohio / Gale Watches in 2013

Gale Watch 2, NWS Cleveland, OH

January 8, 2013

NWS Cleveland, OH issued this gale watch at Jan 8, 2013, 4:19 AM EST. It took effect at Jan 9, 2013, 8:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2013, 4:19 AM EST (09:19 UTC)
In effect from
Jan 9, 2013, 8:00 AM EST
Expired
Jan 9, 2013, 4:21 AM EST
In force
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WHUS71 KCLE 080919
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
419 AM EST TUE JAN 8 2013

LEZ147>149-081730-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-130108T2100Z/
/O.NEW.KCLE.GL.A.0002.130109T1300Z-130110T0100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
419 AM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR LAKE ERIE EAST OF WILLOWICK OHIO.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS
AFTERNOON.

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL
  DIMINISH TO 10 TO 20 KNOTS TODAY...THEN INCREASE TO 20 TO 25
  KNOTS LATE TONIGHT AND TO 35 KNOT GALES ON WEDNESDAY. WAVES OF
  3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET TODAY...THEN INCREASE TO
  5 TO 7 FEET ON WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF AT LEAST 34 KNOTS IN UPCOMING DAYS. MARINERS
SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE
ACTIONS OR CONSIDER ALTERING THEIR PLANS.

&&

$$

LEZ061-167>169-081730-
/O.NEW.KCLE.GL.A.0002.130109T1300Z-130110T0100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
419 AM EST TUE JAN 8 2013

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR THE EAST HALF OF LAKE ERIE.

* WINDS: WILL DECREASE TO 10 TO 20 KNOTS TODAY THEN INCREASE TO 20
  TO 25 KNOTS LATE TONIGHT AND TO 35 KNOTS GALES ON WEDNESDAY.

* WAVES: WILL SUBSIDE TO 2 TO 4 FEET TODAY BUT BUILD TO 4 TO 6
  FEET TONIGHT AND 8 TO 11 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF AT LEAST 34 KNOTS IN UPCOMING DAYS. MARINERS
SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE
ACTIONS OR CONSIDER ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
900 
WHUS71 KCLE 081504
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 AM EST TUE JAN 8 2013

LEZ147>149-082315-
/O.CAN.KCLE.SC.Y.0004.000000T0000Z-130108T2100Z/
/O.CON.KCLE.GL.A.0002.130109T1300Z-130110T0100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1004 AM EST TUE JAN 8 2013

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25
  KNOTS LATE TONIGHT AND TO 35 KNOT GALES ON WEDNESDAY. WAVES OF 2
  TO 4 FEET TODAY...WILL INCREASE TO 5 TO 7 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF AT LEAST 34 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$

LEZ061-167>169-082315-
/O.CON.KCLE.GL.A.0002.130109T1300Z-130110T0100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1004 AM EST TUE JAN 8 2013

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25
  KNOTS LATE TONIGHT AND TO 35 KNOTS GALES ON WEDNESDAY. WAVES
  WILL BE 2 TO 4 FEET TODAY BUT BUILD TO 4 TO 6 FEET TONIGHT AND 8
  TO 11 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF AT LEAST 34 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$
945 
WHUS71 KCLE 090232
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
932 PM EST TUE JAN 8 2013

LEZ061-147>149-167>169-091045-
/O.CON.KCLE.GL.A.0002.130109T1300Z-130110T0100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
932 PM EST TUE JAN 8 2013

...GALE WATCH REMAINS IN EFFECT FROM 8 AM EST WEDNESDAY THROUGH
WEDNESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM 8 AM EST WEDNESDAY THROUGH
WEDNESDAY EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  THROUGH SUNRISE AND MAY REACH 35 KNOT GALES ON WEDNESDAY. WAVES
  WILL BUILD TO 4 TO 6 FEET AROUND SUNRISE THEN 8 TO 12 FEET THROUGH
  WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF AT LEAST 34 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$
914 
WHUS71 KCLE 090921
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
421 AM EST WED JAN 9 2013

LEZ061-147>149-167>169-091730-
/O.UPG.KCLE.GL.A.0002.130109T1300Z-130110T0100Z/
/O.NEW.KCLE.GL.W.0003.130109T1500Z-130110T0100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
421 AM EST WED JAN 9 2013

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING ON LAKE ERIE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM THIS EVENING EAST OF WILLOWICK OHIO.

* WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES
  THIS AFTERNOON. WAVES WILL BUILD TO 8 TO 11 FEET. WINDS AND
  WAVES WILL DIMINISH QUICKLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF AT LEAST 34 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$

LEZ142>146-091730-
/O.NEW.KCLE.SC.Y.0005.130109T1500Z-130110T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
421 AM EST WED JAN 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EST THIS EVENING ON LAKE ERIE FROM MAUMEE BAY TO WILLOWICK
OHIO.

* WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 30 KNOTS TODAY.
  WAVES WILL BUILD TO 4 TO 6 FEET. WINDS AND WAVES WILL DIMINISH
  QUICKLY THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Jan 8, 3:47 AM EST, 32 minutes earlier.

Area forecast discussion, Jan 8, 3:47 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
347 AM EST TUE JAN 8 2013

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL BUILD NORTH ACROSS THE AREA TODAY AND
THEN SHIFT EAST TO QUEBEC PROVINCE BY TONIGHT. LOW PRESSURE WILL
MOVE EAST ACROSS THE CENTRAL PORTION OF THE PROVINCE OF ONTARIO
WEDNESDAY AFTERNOON AND FORCE A WEAK TROUGH OF LOW PRESSURE ACROSS
THE LOCAL AREA. ANOTHER RIDGE OF HIGH PRESSURE WILL BUILD EAST
ACROSS THE REGION BY THURSDAY MORNING AND THEN BUILD INTO A LARGE
HIGH PRESSURE EXTENDING FROM MAINE TO FLORIDA BY THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAINLY CIRRUS WILL COVER THE SKY THROUGH THE DAY TODAY AS DRY AIR
CONTINUES TO DOMINATE THE FORECAST AREA.

SOUTH TO SOUTHWEST FLOW WILL DIMINISH THROUGH THE DAY BUT WILL
CONTINUE TO PUMP MILDER AIR INTO THE REGION. SNOW MELT IS ALSO
EXPECTED TO CONTINUE THROUGH THE DAY AS SLIGHTLY WARMER AIR MOVES
INTO THE REGION. THE COLDER MORNING LOWS BELOW FREEZING IS IDEAL TO
ALLOW SNOW MELT THAT HAS OCCURRED ALREADY TO RUN OFF GRADUALLY
BEFORE THE RAIN ARRIVES LATER IN THE WEEK.

SNOW PACK AND LOW SUN ANGLE WILL STILL HAVE AN IMPACT ON
TEMPERATURES BUT I THINK WE WILL BE ABOUT 3 TO 5 DEGREES WARMER THAN
YESTERDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
GRADIENT AHEAD OF THE TROUGH OF LOW PRESSURE INCREASES LATER TONIGHT
AND THIS SHOULD HELP KEEP FORECAST AREA FAIRLY WELL MIXED.
TEMPERATURES SHOULD NOT DROP AS MUCH TONIGHT AS THEY DID THIS
MORNING AND YESTERDAY MORNING. STILL LOOKING AT LOWS IN THE UPPER
20S TO LOWER 30S ACROSS THE AREA.

TROUGH IS EXPECTED TO MOVE THROUGH THE AREA DRY TONIGHT INTO
WEDNESDAY BUT WE SHOULD SEE A MARKED INCREASE IN WIND SPEED DURING
THE DAY WEDNESDAY WITH THE TROUGH. HIGHEST WINDS WILL BE ON THE LAKE
SHORE...ESPECIALLY EAST OF CLEVELAND.

WINDS DIMINISH WEDNESDAY EVENING AS THE CENTER OF HIGH PRESSURE
MOVES EAST ACROSS THE AREA CONTINUING THE FAIR WEATHER. AS THE HIGH
PRESSURE CENTER SHIFTS TO THE EAST COAST BY THURSDAY EVENING.
GRADIENT INCREASES ON THE WEST SIDE OF THE HIGH PRESSURE AS LOW
PRESSURE MAKES AN ATTEMPT TO MOVE NORTHEAST INTO THE WESTERN GREAT
LAKES REGION. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE REGION
THURSDAY NIGHT AND BRING WITH IT A SURGE OF MOISTURE...UPPER LEVEL
POSITIVE VORTICITY ADVECTION...AND SOME FAIRLY GOOD UPWARD VERTICAL
MOTION. RAIN AND SNOW WILL SPREAD INTO THE REGION FROM THE SOUTHWEST
WEDNESDAY NIGHT AND THEN TRANSITION TO ALL RAIN THURSDAY.

DUE TO THE WARM AIR ADVECTION BEHIND THE WARM FRONT THURSDAY
NIGHT...TEMPERATURES SHOULD BOTTOM OUT SHORTLY AFTER SUNSET
THURSDAY EVENING AND THEN BEGIN TO RISE THROUGH THE NIGHT INTO
FRIDAY. FAIRLY STRONG WARM AIR ADVECTION WILL LIKELY PUSH
TEMPERATURES WELL INTO THE 50S ON FRIDAY. RAIN OVER THE REGION WILL
LIKELY KEEP TEMPERATURES FROM GETTING TOO CRAZY.

FAIR WEATHER RETURNS TO THE REGION FRIDAY NIGHT AS MOISTURE
ASSOCIATED WITH THE WARM FRONT PULLS OUT TO THE EAST AND NORTHEAST.
TEMPERATURES WILL REMAIN QUITE MILD OVERNIGHT INT HE LOWER 40S TO
UPPER 30S.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
WE CAN BE CONFIDENT THAT IT WILL BE WARM SATURDAY...JUST NOT QUITE
SURE HOW WARM. IF THE RAIN CAN HOLD OFF AND IF WE CAN GET SOME PEAKS
OF SUN WE COULD MAKE 60F. IF THE CLOUDS THICKEN AND LOWER AND RAIN
DEVELOPS IT MAY ONLY BE IN THE LOWER/MID 50S. THE FORECAST WILL BE A
COMPROMISE ON TEMPERATURES WITH THE HIGHER POP WEST OF I-71 ACROSS
NORTHWEST OHIO.

RAIN WOULD SEEM LIKELY SATURDAY NIGHT INTO SUNDAY AHEAD OF THE COLD
FRONT. THE TIMING OF THE COLD FRONT IS SIMILAR ON THE MODELS...LATE
SATURDAY NIGHT AND SUNDAY MORNING...BUT THE MODELS TEND TO DO POORLY
WITH THESE SLOW MOVING POSITIVELY TILTED TROUGHS SO I WOULD NOT BE
SURPRISED IF THE FRONT WAS SLOWER OR FASTER. IN ANY CASE...IT WILL
TURN COLDER WITH THE FRONTAL PASSAGE. TEMPERATURES COULD DROP ON
SUNDAY BUT WILL NOT TRY AND GET TO SPECIFIC WITH THE FORECAST JUST
YET. WILL FORECAST HIGHS SUNDAY JUST A FEW DEGREES HIGHER THAN THE
EARLY MORNING LOWS.

THE MODELS DIVERGE BY MONDAY WITH THE GFS BRINGING PRECIPITATION
BACK VERY QUICKLY WITH A WAVE ON THE FRONT. THE ECMWF BRINGS IN
ENOUGH DRY AIR FOR A BREAK IN THE PRECIPITATION. EITHER SOLUTION IS
REASONABLE AND WILL LEAVE A LOW POP MOST AREAS ON MONDAY AS A
COMPROMISE. TEMPERATURES WILL BE BACK DOWN TOWARD NORMAL BUT SHADED
ON THE WARM SIDE OF NORMAL.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
A LITTLE MVFR FOG WILL AFFECT THE INLAND TAF SITES THE REST OF THE
NIGHT INTO THE FIRST FEW HOURS ON TUE THEN DISSIPATE...ALTHOUGH CAK
MAY STILL KEEP THE USUAL 5SM HZ GOING THROUGHOUT THE DAY. SSW WINDS
GUSTING TO 20 TO 25 KNOTS NEAR LAKE ERIE WILL SETTLE DOWN BY LATER
TUE MORNING SO MOST SITES WILL SEE WINDS MOSTLY 8 TO 15 KNOTS TUE
INTO EARLY TUE NIGHT. PATCHY CIRRUS WILL BE PRESENT TONIGHT AND TUE.

OUTLOOK...NON-VFR THUR NIGHT AND PROBABLY MOST OF FRIDAY. NON VFR
DEVELOPS AGAIN LATE SATURDAY.

&&

.MARINE...
DECENT SOUTH TO SOUTHWEST FLOW WILL PERSIST FOR THE NEXT COUPLE OF
DAYS...CULMINATING IN STRONG WINDS WITH THE APPROACH OF A WEAK COLD
FRONT ON WEDNESDAY. THE WIND MAY BRIEFLY REACH GALES...PROBABLY JUST
ON THE EAST HALF. THERE IS SOME UNCERTAINTY IN THE FORECAST BECAUSE
THE AIR MASS IS QUITE WARM AND THE MIXING WILL LIKELY NOT BE
EFFICIENT. WINDS WILL BEGIN TO DIMINISH WEDNESDAY NIGHT AND BACK
TOWARD THE SOUTH AND SOUTHEAST AHEAD OF THE NEXT LOW PRESSURE SYSTEM
COMING OUT OF THE SOUTHWEST. SOUTH WINDS WILL CONTINUE INTO THE
WEEKEND. EVENTUALLY A COLD FRONT WILL CROSS THE LAKE ON SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     LEZ147>149.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...ADAMS
MARINE...KOSARIK

Nearby

Gale Watches in Ohio, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.